Alert archive / Texas / River Flood Warnings in 2008

River Flood Warning 12, NWS Houston/Galveston, TX

August 20, 2008Brazos County, Grimes County, Madison County, Texas

NWS Houston/Galveston, TX issued this river flood warning at Aug 20, 2008, 8:36 PM CDT for Brazos County, Grimes County, Madison County, Texas. It took effect at Aug 22, 2008, 1:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 20, 2008, 8:36 PM CDT (01:36 UTC)
In effect from
Aug 22, 2008, 1:00 PM CDT
Expired
Aug 21, 2008, 8:18 PM CDT
In force
Issued by
NWS Houston/Galveston, TX
Flood severity
Minor

Counties Brazos County, TX, Grimes County, TX, Madison County, TX

The radar

The Ft Hood radar (KGRK), 125 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Navasota River near Normangee (NGET2). The gauge peaked at 13.87 ft at Aug 22, 2008, 8:00 PM CDT.

actionminormoderate5101508/2108/2208/23
Action stage
12 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08110800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Aug 20, 3:26 PM CDT, 5 hours 10 minutes earlier.

Area forecast discussion, Aug 20, 3:26 PM CDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
326 PM CDT WED AUG 20 2008

.DISCUSSION...
LATEST RADAR IMAGERY SHOWING SCATTERED THUNDERSTORMS WITH HEAVY
DOWNPOURS OVER PORTIONS OF FORECAST AREA....WITH SATELITE SHOWING
PARTIAL CLEARING OVER NORTHERN AND WESTERN PORTIONS OF FORECAST
AREA. EXPECT CONVECTION TO DIMINISH SOME THIS EVENING AS VORT LOBE
LIFTS NORTHEAST OF THE AREA. ANOTHER VORT LOBE PROGGED TO APPROACH
THE AREA FROM THE NW ON THURSDAY...SO EXPECT ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS GIVEN LIFT AND STILL MOIST AIRMASS.

IN FACT...GFS SHOWS LITTLE CHANGE IN PATTERN THROUGH 7 DAYS...WITH
UPPER TROUGH OVER TEXAS...OCCASIONALLY SHARPENING UP WITH A SHORT
WAVE DIVING INTO THE BASE OF THE FEATURE...AND UPPER RIDGE
DOWNSTREAM ASSOCIATED WITH FAY. THIS IMPLIES CHANCES OF RAIN EVERY
DAY...WITH HIGHEST CHANCES IN AFTERNOON AND EVENING WITH
DESTABILIZATION OF AIRMASS...BUT CHANCES REALLY ANY TIME OF DAY
BASED ON TIMING OF SHORT WAVES AND POSITIONING OF UPPER FEATURES.
STILL SOME UNCERTAINTY UPPER TROUGH NOT AS PRONOUNCED IN THE ECMWF.
46

&&

.MARINE...
MAIN ITEMS OF INTEREST FOR THE MARINE AREAS ARE THUNDERSTORMS IN THE
SHORT TERM AND THEN THE WINDS IN THE LONG TERM. THE UPPER LOW OVER
THE SOUTHERN PLAINS WILL KEEP THE UPPER TEXAS COAST UNDER A
PREFERRED AREA FOR THUNDERSTORMS INTO THURSDAY. THE FUTURE TRACK OF
FAY OVER THE SOUTHEASTERN STATES WILL HELP DETERMINE WIND DIRECITON
AFTER THURSDAY. THE WIND SPEEDS ARE EXPECTED TO GENERALLY REMAIN
BELOW 15 KNOTS. CURRENTLY THE GFS LOOKED REASONABLE IN ITS SOLUTION.
NO ADVISORIES OR CAUTION AREAS ARE EXPECTED.

40

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      71  90  74  92  73 /  40  50  30  40  20
HOUSTON (IAH)              73  89  74  91  74 /  50  60  30  40  20
GALVESTON (GLS)            78  86  79  88  78 /  50  50  30  40  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...46
MARINE...30
Hazardous weather outlook, Aug 20, 3:34 AM CDT, 17 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
334 AM CDT WED AUG 20 2008

TXZ163-164-176>179-195>200-210>214-226-227-235>238-211200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
334 AM CDT WED AUG 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...
AN UNSEASONABLY STRONG UPPER LOW OVER NORTH CENTRAL TEXAS IN
COMBINATION WITH HIGH MOISTURE LEVELS OVER OUR REGION WILL RESULT
IN PERIODS OF SHOWERS AND THUNDERSTORMS. RAINFALL AMOUNTS OF 1 TO
3 INCHES CAN BE EXPECTED. LOCALLY HEAVY RAINFALL AMOUNTS OF 3 TO 5
INCHES WILL BE POSSIBLE. WITH HEAVY RAINFALL THE LAST COUPLE OF
DAYS...FLOODING OF LOW LYING AREAS...UNDERPASSES...FEEDER
ROADS...AND LOW WATER CROSSINGS WILL BE POSSIBLE.

THE HEAVY RAINFALL THREAT WILL START TO DIMINISH TONIGHT AS THE
UPPER LOW STARTS TO MOVE NORTHEAST OUT OF NORTH CENTRAL TEXAS.
HOWEVER...MOISTURE LEVELS WILL REMAIN HIGH. THERE WILL BE A
CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS. SOME STORMS MAY
STILL BE CAPABLE OF HEAVY RAINFALL.

.DAY TWO...THURSDAY...
THE UPPER LOW WILL CONTINUE MOVING NORTHEAST TO NEBRASKA WHILE WEAKENING.
MOISTURE LEVELS WILL REMAIN HIGH OVER SOUTHEAST TEXAS. WE SHALL SEE
A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS. SOME STORMS MAY STILL
BE CAPABLE OF HEAVY RAINFALL.

.DAYS THREE THROUGH SEVEN...FRIDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 3:03 PM CDTAreal Flood AdvisoryHGXLiberty, Montgomery117 min
Aug 21, 5:00 PM CDTAreal Flood AdvisoryHGXHarris86 min
Aug 21, 5:39 PM CDTFlash Flood WarningHGXFort Bend, Harris45 min

Nearby

River Flood Warnings in Texas, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.